Alert archive / Pennsylvania / Areal Flood Advisories in 2012
Areal Flood Advisory 134, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2012, 3:11 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- Aug 9, 2012, 9:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WGUS81 KPHI 091911
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT THU AUG 9 2012
PAC025-089-100115-
/O.NEW.KPHI.FA.Y.0134.120809T1911Z-120810T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-CARBON PA-
311 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
NORTHEASTERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 310 PM EDT DOPPLER RADAR INDICATES AN AREA OF VERY HEAVY
RAINFALL MOVING THROUGH THE NORTHERN PORTIONS OF CARBON AND MONROE
COUNTIES. UPWARDS OF 1 INCH HAS FALLEN WITHIN THE PAST HOUR WITH
POSSIBLY ANOTHER INCH ON THE WAY AS MORE STORMS DEVELOP AND MOVE
THROUGH THE ADVISED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4125 7512 4115 7514 4115 7509 4114 7508
4098 7573 4101 7575 4103 7574 4106 7578
4109 7577 4113 7570 4114 7567 4113 7564
4123 7554 4126 7520
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 12:48 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 12:48 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1248 PM EDT THU AUG 9 2012 .SYNOPSIS... A WEAK COLD FRONT WILL SLOWLY MOVE TOWARD OUR AREA TODAY AND TONIGHT. AN AREA OF LOW PRESSURE HOWEVER WILL THEN MOVE ACROSS THE GREAT LAKES REGION AND INTO SOUTHEASTERN CANADA FRIDAY AND SATURDAY. AN ASSOCIATED COLD FRONT WILL SLIDE ACROSS OUR REGION SATURDAY, FOLLOWED BY WEAK HIGH PRESSURE SUNDAY THROUGH TUESDAY. THE NEXT COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK MID LEVEL IMPULSE, SOME H8 THETA E ADVECTION AND INSTABILITY WITH DIMINISHING CIN WERE ENOUGH TO TRIGGER ISOLATED CONVECTION FROM W OF MPO TO NEAR IAD LATE THIS MORNING. THE THETA E ADVECTION SEEMS PROGGED MAINLY FOR OUR NORTHERN AND WESTERN ZONES THIS AFTERNOON. THE IMPULSE SHOULD CLEAR US TO OUR SOUTHEAST EARLY THIS AFTERNOON AND PUT US INTO A REGION OF NVA. ALSO, THERE WASN'T A LOT OF SHEAR AROUND, SO WE WEREN'T REALLY ENTHUSIASTIC ABOUT INGREDIENTS COMING TOGETHER FOR MORE THAN SOME POP-UP STORMS. ON THE OTHER HAND, THE THETA E ADVECTION AND INSTABILITY ARE REAL; THE IMPULSE CAN ACT ON INSTABILITY AND AVAILABLE MOISTURE FOR AT LEAST A WHILE DOWN SOUTH AND SOME MODERATE BULK SHEAR WILL BE ON OUR NORTHWESTERN DOORSTEP BY 00Z. WE ARE MAINTAINING THE CHANCE TO SLIGHT CHANCE AFTERNOON POPS PUSHING FROM NORTHWEST TO AROUND THE I-95 CORRIDOR, AND WE ARE ADDING SOME SLIGHT CHANCE POPS SOUTH WITH THE IMPULSE. REGARDING TEMPERATURES, THE MORNING SOUNDINGS FROM IAD, APG AND OKX SUPPORTED THE MAX TEMPERATURE FORECAST. COOLER TEMPERATURES NEAR AND ALONG THE COAST THANKS TO THE SOUTH-SOUTHEAST SURFACE FLOW WERE VERIFYING. THE SOUTHERN POCONOS REMAINED NEARLY AS WARM AS NORTHWEST NJ EARLY THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... LINGERING CONVECTION IS FORECAST TO DRIFT EASTWARD THIS EVENING. WE WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF OUR REGION, KEEPING ONLY A SLIGHT CHANCE NEAR THE COAST. SCATTERED TO ISOLATED CONVECTION MAY PERSIST INTO THE LATE NIGHT HOURS AS A MID LEVEL IMPULSE IN THE SOUTHWESTERLY FLOW LIFTS OVER OUR REGION. ALSO, A SURFACE BOUNDARY FROM THE SOUTHWEST AND SOUTH IS EXPECTED TO ARRIVE. WITH HIGH HUMIDITY LEVELS, TEMPERATURES SHOULD DROP ONLY INTO THE 7OS TONIGHT, EXCEPT IN THE ELEVATED TERRAIN WHERE SOME READINGS IN THE UPPER 60S ARE POSSIBLE. THE FRONTAL BOUNDARY AND LOW LEVEL MOISTURE FROM ANY CONVECTION MAY CAUSE THE DEVELOPMENT OF SOME FOG AND LOW CLOUDS LATE TONIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THIS TIME FRAME LOOKS TO START ON THE ACTIVE SIDE /POTENTIALLY LOCALLY HEAVY RAIN AND STRONG CONVECTION/ ALONG WITH HUMID CONDITIONS, FOLLOWED BY A MORE CALMER TIME. THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A VIGOROUS SHORT WAVE AMPLIFYING INTO A CLOSED LOW ACROSS THE GREAT LAKES AND SOUTHEASTERN CANADA. THIS FEATURE THEN SHIFTS NORTHEASTWARD LATER FRIDAY AND SATURDAY. THIS SYSTEM THOUGH MAY BE SLOW TO MOVE NORTHEASTWARD ESPECIALLY DEPENDING ON HOW CLOSED OFF IT BECOMES. THERE DOES HOWEVER LOOK LIKE ENOUGH OF A FLOW AND ENERGY UPSTREAM TO PUSH THE CLOSED LOW NORTHEASTWARD AS WE GO THROUGH SATURDAY AND SUNDAY. THE PATTERN THEN LOOKS TO TRANSITION TO MORE ZONAL /SOME TROUGHING HOLDING ON THOUGH FROM THE GREAT LAKES INTO THE NORTHEAST/ WITH WEAK HIGH PRESSURE BUILDING FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC. THE NEXT COLD FRONT MAY THEN BE APPROACHING FROM THE NORTHWEST WEDNESDAY. FOR FRIDAY, AS THE UPPER-LEVEL TROUGH AMPLIFIES TO OUR NORTHWEST AND CLOSES OFF, A DEEP SOUTHERLY FLOW WILL ALLOW MOISTURE TO INCREASE /PW VALUES NEAR 2 INCHES/. THIS IN COMBINATION WITH A SOMEWHAT STRONGER WIND FIELD AND LOWERING HEIGHTS ARRIVING WILL RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. THE SEVERE THREAT WILL GENERALLY BE DETERMINED BY HOW MUCH HEATING OCCURS, AS THE SHEAR IS FORECAST TO INCREASE TO ABOUT 20-30 KNOTS FRIDAY INTO EARLY SATURDAY. IT APPEARS THAT AT LEAST A FEW SHOWERS AND THUNDERSTORMS COULD BE ONGOING TO START FRIDAY ALTHOUGH THE OVERALL COVERAGE SHOULD BE LIMITED AND MOSTLY ACROSS OUR WESTERN ZONES. HOWEVER, POCKETS OF STRONGER HEATING MAY ALLOW FOR MORE ROBUST CONVECTION TO DEVELOP. THERE IS SOME TIMING DIFFERENCES WITH SOME GUIDANCE A BIT FASTER WITH THE ASSOCIATED SURFACE LOW AND COLD FRONT. FRIDAY LOOKS TO BE ACTIVE WITH SHOWERS AND THUNDERSTORMS OCCURRING AT ANY TIME ALTHOUGH THE AFTERNOON AND AT NIGHT LOOKS TO BE MORE FAVORED AS THE MAIN THRUST OF THE INCOMING SHARPENING TROUGH ARRIVES. THE GUIDANCE INDICATES THAT THE MLCAPE VALUES INCREASE UP TO 1500 J/KG FRIDAY GIVEN A WARM AND RATHER MOIST AIR MASS. THIS MAY BECOME PROBLEMATIC THOUGH REGARDING THE SEVERE WEATHER POTENTIAL AS SHOWERS AND STORMS MAY TEND TO DEVELOP QUICKLY. IN ADDITION, THERE IS THE POTENTIAL FOR A FAIR AMOUNT OF CLOUDS TO BE AROUND AND LIMITING THE OVERALL INSTABILITY. ANY MORE ROBUST STORMS THAT CAN SUSTAIN THEMSELVES AND EVEN BECOME ORGANIZED WILL INCREASE THE LOCALLY STRONG WIND THREAT /DOWNBURST POTENTIAL DUE TO WATER LOADED DOWNDRAFTS APPEARS TO BE THE MAIN THREAT/, ALTHOUGH SOME HAIL IS POSSIBLE IF CONVECTIVE ELEMENTS CAN BECOME TALL ENOUGH. THE DEEP AND LOW-LEVEL SHEAR MAY BECOME SOMEWHAT STRONGER IN ASSOCIATION WITH A MID LEVEL JET ROTATING THROUGH THE SOUTHEASTERN PERIPHERY OF THE UPPER LOW. IF SUFFICIENT INSTABILITY DEVELOPS, STORMS MAY BECOME A BIT MORE ORGANIZED WITH THE POTENTIAL FOR BOWING SEGMENTS. IN ADDITION, THE POTENTIAL EXISTS FOR THE LOW-LEVEL WINDS TO BACK MORE TO THE SOUTHEAST WHILE ALOFT THEY ARE FROM THE SOUTHWEST, ADDING TO THE LOW-LEVEL SHEAR. AGAIN IF ENOUGH INSTABILITY CAN DEVELOP AND BE MAINTAINED, SOME CONVECTIVE ELEMENTS MAY BE ABLE TO DEVELOP SOME STORM ROTATION. THERE WILL ALSO BE THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN AS RAINFALL RATES SHOULD BE EFFICIENT. THE STEERING FLOW LOOKS TO BE ABOUT 20 KNOTS THEREFORE THE SHOWERS AND STORMS WILL BE MOVING, BUT WE MAY HAVE TO WATCH FOR TRAINING CELLS. FOR NOW, WE WILL CONTINUE TO INCLUDE A POSSIBLE HEAVY RAIN MENTION IN THE FORECAST BUT OPTED TO NOT INCLUDE OTHER ENHANCED WORDING ATTM DUE TO LOWER CONFIDENCE REGARDING COVERAGE/INSTABILITY AND OVERALL STORM EVOLUTION. A MENTION HOWEVER FOR THE POTENTIAL OF SOME SEVERE STORMS WILL BE CONTINUED IN THE HAZARDOUS WEATHER OUTLOOK. FOR SATURDAY, THE CLOSED LOW ALLOWS THE SURFACE LOW TO BE CAPTURED NEAR THE EASTERN GREAT LAKES REGION WITH THE ASSOCIATED COLD OR OCCLUDED FRONT SHIFTING OFF THE COAST WITH TIME. THIS WILL BRING AN END TO THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE DAY WITH THE MORNING BEING THE MOST ACTIVE AS OF NOW. A DRY SLOT SHOULD BE WORKING INTO THE AREA DURING THE AFTERNOON AS THE CLOSED LOW SLOWLY LIFTS NORTHEASTWARD. DESPITE THE CYCLONIC FLOW PERSISTING THROUGH THE NIGHT, THE LACK OF APPRECIABLE LIFT SHOULD KEEP ANY SHOWER THREAT RATHER LOW. IT SHOULD BE TURNING LESS HUMID DURING THE COURSE OF THE AFTERNOON AS DRYING PUSHES IN FROM THE WEST. FOR SUNDAY AND MONDAY, THE AFOREMENTIONED CLOSED LOW GRADUALLY LIFTS AWAY FROM OUR AREA WITH A TROUGH AXIS SLIDING ACROSS. THIS KEEPS OUR AREA AT LEAST FOR SUNDAY WITHIN A CYCLONIC FLOW ALOFT WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN. THE MAIN COLD POOL ALOFT LOOKS TO DRIFT FAR ENOUGH NORTH TO KEEP ANY SHOWERS REMOVED FROM OUR REGION, ALTHOUGH THERE COULD BE ADDITIONAL CUMULUS DEVELOPMENT DURING PEAK HEATING. AS AT LEAST SOME MIXING OCCURS ALONG WITH AN AIR MASS CHANGE, DEW POINTS SHOULD BE LOWER TO PROVIDE A MORE PLEASANT DAY. DESPITE THE MID LEVEL FLOW TURNING MORE ZONAL LATE SUNDAY AND MONDAY, SOME GUIDANCE HINTS AT A SHORT WAVE TRACKING SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY BE TIED TO THIS AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF IT. FOR NOW, OPTED TO KEEP MONDAY DAY DRY AND CONTINUE SLIGHT CHC POPS AT NIGHT. FOR TUESDAY AND WEDNESDAY, WHILE THE FLOW TRIES TO MAINTAIN A MORE ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT WAVES EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME WAA AHEAD OF IT WITH POSSIBLE ISOLATED TO SCATTERED CONVECTION AS A RESULT. SOME OF THE GUIDANCE TENDS TO AMPLIFY AT LEAST ONE SHORT WAVE SOME DURING THIS TIME FRAME WHICH RESULTS IN A HIGHER CONVECTIVE POTENTIAL. AS OF NOW, WE DID NOT MAKE MUCH IN THE WAY OF CHANGES AS TIMING OF THESE FEATURES IS MORE DIFFICULT THIS FAR OUT. IF THERE IS LITTLE IN THE WAY OF TROUGH AMPLIFICATION AND THE SHORT WAVE REMAINS WEAKER, THEN WE MAY HAVE TO WAIT FOR A COLD FRONT TO APPROACH DURING WEDNESDAY FOR PERHAPS A BETTER CHC OF CONVECTION. LITTLE CHANGES WERE MADE TO THE TEMPERATURES ATTM. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. INTO THE AFTERNOON HOURS, MAINLY VFR CONDITIONS ARE ANTICIPATED WITH SOME SCATTERED CUMULUS DEVELOPING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER THE TERRAIN OF NORTHEASTERN PENNSYLVANIA EARLY THIS AFTERNOON AND THEY MAY EXPAND TO THE SOUTH AND EAST. AS A RESULT, THERE IS THE POTENTIAL FOR A MID TO LATE AFTERNOON SHOWER OR THUNDERSTORM AT KRDG AND KABE. HOWEVER, THERE IS NOT ENOUGH FORECAST CONFIDENCE REGARDING THE TIMING AND ACTUAL IMPACT AT THOSE TWO LOCATIONS TO INCLUDE THE MENTION IN THE TAFS AT THIS POINT. A SOUTHERLY FLOW AT 5 TO 10 KNOTS IS EXPECTED. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TO LINGER IN OUR REGION INTO TONIGHT. AGAIN, THE FORECAST CONFIDENCE LEVEL IS NOT HIGH ENOUGH TO INCLUDE THEIR MENTION IN THE TAFS AT THIS TIME. WITH THE LOW LEVEL MOISTURE AND A SURFACE BOUNDARY LIFTING NORTHWARD INTO OUR REGION LATE TONIGHT, SOME FOG AND LOW CLOUDS ARE POSSIBLE. OUTLOOK... FRIDAY AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY FRIDAY AND CONTINUE SATURDAY MORNING AS A COLD FRONT APPROACHES AND THEN MOVES THROUGH THE REGION. VFR WILL BECOME MVFR OR EVEN LOWER ESPECIALLY IF SHOWERS AND STORMS BECOME RATHER WIDESPREAD. THE AIR MASS WILL BE RATHER HUMID AS WELL, THEREFORE CEILINGS MAY REMAIN LOW ESPECIALLY FRIDAY NIGHT AND EARLY SATURDAY MORNING. THE OVERALL CONDITIONS ARE EXPECTED TO IMPROVE TO VFR DURING THE SATURDAY FROM WEST TO EAST. SUNDAY AND MONDAY...VFR. && .MARINE... THE SOUTHERLY FLOW IS EXPECTED TO INCREASE INTO THE 10 TO 15 KNOT RANGE FOR TODAY AND TONIGHT. WAVE HEIGHTS ON OUR OCEAN WATERS SHOULD REMAIN IN THE 2 TO 3 FOOT RANGE. ON DELAWARE BAY, WAVE HEIGHTS WILL LIKELY BE 2 FEET OR LESS. OUTLOOK... A VIGOROUS SYSTEM CLOSING OFF ACROSS THE GREAT LAKES AND UPPER OHIO VALLEY WILL DRIVE A SURFACE LOW ACROSS THE EASTERN GREAT LAKES FRIDAY INTO SATURDAY. AN ASSOCIATED COLD/OCCLUDED FRONT WILL MOVE THROUGH OUR AREA SATURDAY. AHEAD OF THIS FEATURE, A SOUTHERLY FLOW WILL OCCUR AND STRENGTHEN SOME AS THE PRESSURE GRADIENT TIGHTENS. AN EXAMINATION OF THE 925 MB FORECAST WINDS REVEALS 25-30 KNOTS MOVES THROUGH FRIDAY NIGHT AND SATURDAY MAINLY AHEAD OF AND ALONG THE COLD FRONT. THIS MAY RESULT IN A PERIOD OF ADVISORY LEVEL GUSTS, AND THE SOUTHERLY FLOW WILL TEND TO BUILD THE SEAS TO NEAR 5 FEET ON THE OCEAN. AS A RESULT, A SMALL CRAFT ADVISORY MAY BE NEEDED FOR FRIDAY AND AT LEAST PART OF SATURDAY BUT FOR NOW HELD OFF. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY AND SATURDAY MORNING BEFORE ENDING. SOME STORMS COULD BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS. A WEAK AREA OF HIGH PRESSURE THEN BEGINS TO BUILD INTO OUR REGION SUNDAY AND MONDAY WITH A LIGHT WESTERLY WIND THAT MAY TURN SOUTHERLY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...IOVINO SHORT TERM...IOVINO LONG TERM...GORSE AVIATION...GORSE/IOVINO MARINE...GORSE/IOVINO
Hazardous weather outlook, Aug 9, 3:48 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT THU AUG 9 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025- 027-PAZ054-055-060>062-067>071-100800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 348 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024-026-100800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL OCEAN- 348 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-100800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 1:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
147 PM EDT THU AUG 9 2012
DEZ001-MDZ008-PAZ067-091915-
CECIL MD-CHESTER PA-NEW CASTLE DE-
147 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTH OF LANCASTER...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK SPRINGS...CONOWINGO AROUND
200 PM...RICHARDSMERE...WEST NOTTINGHAM AROUND 215 PM...RISING SUN...
FARMINGTON AROUND 230 PM...GLEN ROY...MOUNT VERNON AROUND 245 PM...
OXFORD AND HOMEVILLE AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
STRONGER THUNDERSTORMS THIS AFTERNOON HAVE BEEN AVERAGING 10 TO 15
CLOUD-TO-GROUND LIGHTNING STRIKES PER MINUTE.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7611 3983 7602 3985 7603 3988 7600
3996 7600 3999 7597 3961 7567 3957 7608
3963 7616 3965 7616 3971 7622 3972 7623
TFGSpecial weather statement, Aug 9, 2:04 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT THU AUG 9 2012
DEZ001-002-091900-
KENT DE-NEW CASTLE DE-
204 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF DOVER...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR LEIPSIC AROUND 230 PM AND WOODLAND
BEACH AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3923 7572 3937 7564 3940 7552 3937 7551
3935 7548 3932 7542 3929 7542 3926 7541
3926 7540 3925 7540 3921 7539
TFGSpecial weather statement, Aug 9, 2:23 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT THU AUG 9 2012
DEZ002-003-091915-
INLAND SUSSEX DE-KENT DE-
223 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF GEORGETOWN...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR SLAUGHTER BEACH AND BIG STONE
BEACH AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3878 7550 3898 7551 3900 7532 3898 7530
3894 7529 3892 7530 3883 7519 3880 7518
TFGSpecial weather statement, Aug 9, 2:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT THU AUG 9 2012
NJZ001-092030-
SUSSEX NJ-
256 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTH OF
NEWTON TO 22 MILES NORTHWEST OF NEWTON...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR MONTAGUE...HAINESVILLE AROUND 330 PM...
HIGH POINT AROUND 345 PM...SUSSEX AROUND 400 PM...VERNON VALLEY
AROUND 415 PM AND HIGHLAND LAKE AROUND 430 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4121 7437 4119 7437 4117 7441 4118 7489
4124 7487 4129 7484 4135 7476 4136 7471
4136 7469
FORECASTER: HEAVENERSpecial weather statement, Aug 9, 3:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT THU AUG 9 2012
PAZ054-055-092030-
CARBON PA-MONROE PA-
303 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR POCONO PINES...LONG POND
AROUND 315 PM...TOBYHANNA AROUND 330 PM...MOUNT POCONO...SCOTRUN
AROUND 345 PM...CANADENSIS...MOUNTAINHOME AROUND 400 PM AND SKYTOP
AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4123 7512 4115 7514 4115 7508 4110 7504
4097 7555 4112 7572 4114 7568 4113 7564
4118 7559 4121 7557 4124 7551 4126 7513
FORECASTER: HEAVENERSpecial weather statement, Aug 9, 3:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT THU AUG 9 2012
PAZ067-068-092030-
CHESTER PA-MONTGOMERY PA-
305 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT CHESTER AND MONTGOMERY
COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF READING TO 14 MILES WEST OF WEST CHESTER...MOVING EAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR GLENMOORE...SOUTH COATESVILLE AROUND
315 PM...THORNDALE AROUND 330 PM...KENILWORTH...CEDARVILLE AROUND 345
PM...SANATOGA...POTTSTOWN AROUND 400 PM...SPRING CITY AND ROYERSFORD
AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4011 7594 4015 7585 4024 7570 4034 7562
4039 7544 4038 7542 4004 7531 4004 7534
4007 7536 4004 7541 4002 7541 3998 7559
3993 7593
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:00 PM EDT | Special Weather Statement | PHI | Lehigh | 60 min |
| Aug 9, 1:22 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 68 min |
| Aug 9, 1:26 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 3 hr |
| Aug 9, 1:33 PM EDT | Special Weather Statement | PHI | Northampton | 57 min |
| Aug 9, 1:42 PM EDT | Special Weather Statement | PHI | Monroe | 63 min |
| Aug 9, 1:45 PM EDT | Special Weather Statement | PHI | Berks | 60 min |
| Aug 9, 2:13 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 77 min |
| Aug 9, 2:20 PM EDT | Severe Thunderstorm Warning | PHI | Northampton | 70 min |
| Aug 9, 2:25 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 65 min |
| Aug 9, 3:03 PM EDT | Special Weather Statement | PHI | Monroe | 87 min |
| Aug 9, 3:05 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 85 min |
| Aug 9, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Montgomery | 55 min |
| Aug 9, 3:39 PM EDT | Special Weather Statement | PHI | Bucks | 66 min |
| Aug 9, 3:57 PM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 104 min |
| Aug 9, 3:57 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 63 min |
| Aug 9, 4:18 PM EDT | Special Weather Statement | PHI | Bucks | 57 min |
| Aug 9, 4:33 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 57 min |
| Aug 9, 4:57 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 78 min |
| Aug 9, 5:06 PM EDT | Areal Flood Advisory | PHI | Bucks | 3 hr |
| Aug 9, 5:26 PM EDT | Flash Flood Warning | PHI | Bucks | 2 hr |
| Aug 9, 7:01 PM EDT | Special Weather Statement | PHI | Berks | 59 min |
| Aug 9, 7:10 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 80 min |
| Aug 9, 7:40 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 95 min |
| Aug 9, 7:46 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.